Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 158–158 | Cite as

Corticosteroid/prednisone

Streptococcus pyogenes bacteraemia and toxic shock syndrome secondary to Strongyloides stercoralis hyperinfection: case report
Case report
  • 35 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 78-year-old man developed Streptococcus pyogenes bacteraemia and toxic shock syndrome secondary to Strongyloides stercoralis hyper-infection during treatment with prednisone and unspecified corticosteroid [dosages not stated].

The man presented to ICU with fever, dysarthria and flaccid limb weakness. On the morning of the admission, he felt cold and weak. Suddenly, he awoke with vomiting, weakness of four limbs and slurred speech. In the emergency room, he had a fever of 39.2°C, BP of 166/118mm Hg and a HR of 91 beats/minute. Laboratory tests revealed hyponatraemia, acute kidney injury, hyperbilirubinaemia, leucocytosis, mild thrombocytopenia mild eosinophilia, elevated liver enzymes, elevated international normalised ratio, metabolic acidosis and hyperlactataemia. The small...

Reference

  1. Cohen R, et al. Streptococcus pyogenes bacteremia and toxic shock syndrome related to Strongyloides stercoralis hyperinfection: A case report. Journal of Medical Case Reports 12: 2018. Available from: URL: http://doi.org/10.1186/s13256-018-1885-7 - Israel

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations